MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr: synergy us mr 3.00 x 12 mm stent delivery system was returned for analysis.A visual and microscopic examination of the stent found that the proximal stent was damaged on strut rows one and two, with stent struts lifted and pulled distally.The undamaged stent outer diameter was measured and was within maximum crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed signs of damage on the distal edges of the tip.Tip damage most likely occurred when the tip was pushed against a restriction.A visual and tactile examination of the hypotube found multiple kinks on several locations of the hypotube shaft.This type of damage is consistent with excessive force being applied on the delivery system.A visual and tactile examination of the outer and inner lumen and mid-shaft section found damage at the port bond.No other issues were identified during the product analysis.
 
Event or Problem Description
Reportable based on device analysis completed on 28-feb-2019.It was reported that crossing difficulties were encountered.The target lesion was located in the highly calcified right coronary artery.A 3.00 x 12mm synergy ii drug-eluting stent was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed stent damage.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8417666
Report Number2134265-2019-02430
Device Sequence Number1473513
Product Code NIQ
UDI-Device Identifier08714729840053
UDI-Public08714729840053
Combination Product (Y/N)N
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/03/2020
Device Model Number10601
Device Catalogue Number10601
Device Lot Number22620071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR